Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

I am having difficulty to claim stairs. What should I do?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1991
Answered : 1415 Questions
Question
I am having difficulty to claim stairs. My left leg thigh is not supporting my weight (58 Kg). With the railing support I can claimb stairs with a lot of difficulty. Please help me
XXXXXXX
Posted Sun, 18 Nov 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. G.Srinivasan 1 hour later
Dear XXXXXXX,

Welcome to XXXXXXX

Uremia ( chronic kidney disease- CKD- with accumulation of metabolites and salts) can cause what is called myopathy, where there will be weakness of muscles of the lower limbs.
The development of a myopathy in CKD causes proximal muscle weakness and wasting, predominantly in the muscles of the lower limbs.
This may be exacerbated by diabetes, if you happen to be a diabetic as well.
Other possible causes include hyperparathyroidism ( with increased function of the parathyroid glands of the body), metabolic bone disease with vitamin D deficiency, impaired potassium regulation, accumulation of uremic toxins, and carnitine deficiency, which can lead to mitochondrial dysfunction ( which is the power house of the cell- the building blocks of the body)
Treatments that might improve exercise tolerance and muscle function include
1. optimization of dialysis efficacy,
2. management of hyperparathyroidism and vitamin D deficiency,
3. nutritional supplementation, and use of erythropoietin to correct anemia,

Exercise programs provide considerable benefits, such as an increase in muscle bulk and improvements in work performance.

Hope this helps, kindly get back for doubts if any----

Regards
DR GS
Above answer was peer-reviewed by
 
Follow-up: I am having difficulty to claim stairs. What should I do? 1 hour later
Dear Dr. XXXXXXX

Is there any medicinal remedyfor myopathy?
Thanks
 
 
Answered by Dr. G.Srinivasan 19 hours later
Dear XXXXXXX,

welcome back.
I have already written to you about it and repeating them.
Below mentioned is the treatment....

1. optimization of dialysis efficacy.
2. management of hyperparathyroidism and vitamin D deficiency.
3. nutritional supplementation, and use of erythropoietin to correct anemia.

Kindly discuss with your nephrologist.
Wishing you good health,

Regards
DR GS
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor